Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 10, 2013, 5:18 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 5:18 PM MDT (23:18 UTC)
- Expired
- May 10, 2013, 6:15 PM MDT
- In force
- 57 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS54 KEPZ 102318
SVREPZ
TXC141-229-110015-
/O.NEW.KEPZ.SV.W.0002.130510T2318Z-130511T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
518 PM MDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EL PASO COUNTY IN SOUTHWEST TEXAS...
NORTHWESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 615 PM MDT
* AT 509 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MISSION VALLEY...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
HORIZON CITY...
LOMA LINDA...
SPARKS...
SOCORRO...
MONTANA VISTA...
HUECO TANKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3156 10588 3162 10632 3173 10640 3179 10642
3198 10597
TIME...MOT...LOC 2315Z 252DEG 16KT 3173 10628
$$
PARK1 follow-up statement
365
WWUS54 KEPZ 110009
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
609 PM MDT FRI MAY 10 2013
TXC141-229-110020-
/O.EXP.KEPZ.SV.W.0002.000000T0000Z-130511T0015Z/
EL PASO TX-HUDSPETH TX-
609 PM MDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUDSPETH AND
EASTERN EL PASO COUNTIES WILL EXPIRE AT 615 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3156 10588 3162 10632 3173 10640 3179 10642
3198 10597
TIME...MOT...LOC 0010Z 252DEG 16KT 3181 10601
$$
PARKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:14 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 10, 1:14 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 114 PM MDT FRI MAY 10 2013 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP ACROSS THE BORDERLAND THIS AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE PERIODS OF LIGHT TO MODERATE RAINFALL AND SMALL HAIL. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY...DIMINISHING BY THE EVENING. SUNDAY WILL BE DRY WITH MILD CONDITIONS AND PARTLY CLOUDY SKIES. THUNDERSTORMS WILL RETURN TO THE AREA MONDAY AS TUESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. DRY AND WARM CONDITIONS WILL RETURN FOR THE REMAINDER OF NEXT WEEK. && .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS SOUTHERN NEW MEXICO EARLY THIS AFTERNOON...ESPECIALLY WEST OF THE RIO GRANDE. A COMBINATION OF MOISTURE FLOWING INTO THE AREA FROM THE EAST BEHIND A COLD FRONT AND A LARGE SLOW MOVING UPPER LOW TO OUR SOUTHWEST IS CREATING THE CONDITIONS FAVORABLE FOR SHOWER AND THUNDERSTORM DEVELOPMENT. RAIN AMOUNTS WILL BE LIGHT TO MODERATE WITH SOME SMALL HAIL MIXED IN. MOUNTAIN ZONES WILL SEE THE HIGHER RAIN AMOUNTS OF UP TO AN INCH IN SOME AREAS FROM THIS EVENT. THE LOWLAND DESERTS WILL HAVE A MORE SPOTTY ACCUMULATION FROM SCATTERED SHOWERS AND STORMS. THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT...DIMINISHING IN INTENSITY AND BECOMING LESS FREQUENT AFTER MIDNIGHT. FOR NOW... STORMS WITHIN THE FORECAST AREA ARE NOT EXPECTED TO REACH SEVERE CRITERIA AT THIS TIME...BUT A FEW OF THEM COULD PRODUCE STRONG WIND GUSTS UP TO 45 MPH AND OCCASIONAL HALF INCH HAIL TONIGHT. THE MOISTURE AND THE UPPER LEVEL WILL REMAIN IN THE VICINITY AGAIN TOMORROW WITH A CHANCE OF SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE DAY. AS THE LOW DRIFTS FURTHER SOUTH LATER IN THE DAY THE FREQUENCY AND COVERAGE OF STORMS WILL DIMINISH BY LATE AFTERNOON AND EARLY EVENING TO A MORE ISOLATED PATTERN. ON SUNDAY THE LOW WILL BE OVER NORTHWEST MEXICO WITH MUCH OF THE CONVECTIVE ACTIVITY LOCATED TO ITS EAST AND TO THE SOUTH OF EL PASO. A MORE STABLE AIR MASS WILL BE IN PLACE OVER MUCH OF SOUTHERN NEW MEXICO FOR SUNDAY AND WITH LITTLE CHANCE FOR ANY SHOWER OR THUNDERSTORM DEVELOPMENT. MILD TEMPERATURES WITH PARTLY CLOUDY SKIES WILL OCCUR. MONDAY AND TUESDAY WILL SEE THUNDERSTORMS RETURN TO THE AREA AS THE UPPER LOW BEGINS TO DRIFT MORE TO THE EAST AND EVENTUALLY LIFT OUT OF THE AREA. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY EAST OF THE RIO GRANDE WITH DRIER CONDITIONS FURTHER WEST. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL END TUESDAY NIGHT AS THE SYSTEM DRIFTS FURTHER EAST OF THE AREA. WEDNESDAY AND THE REMAINDER OF THE WEEK WILL SEE MAINLY DRY CONDITIONS AS HIGH PRESSURE BUILDS OVER THE STATE. MUCH WARMER TEMPERATURES ARE EXPECTED FOR LATE NEXT WEEK WITH MID TO UPPER 90S POSSIBLE FOR THE DESERT LOWLANDS. && .AVIATION...VALID 11/00Z-12/00Z. VFR THRU PD WITH SCOT060 BKN080-100. SCOT 3-5SM -TS RA BKN040-060 THRU 03Z AT ALL TERMINALS WITH -SHRA 03Z-06Z. REDEVELOPMENT OF SHOWERS EXPECTED AFTER 15Z WITH IS OLD 5SM -TS RA NORTH OF DAMN-CALM LINE AND SCOT SOUTH AND SACRAMENTO MOUNTAINS. WINDS GENERALLY E TO NE 5-15KITS WITH GUSTY AND ERRATIC WIND GUSTS TO 40KITS NEAR THUNDERSTORMS. && .FIRE WEATHER... UPPER LOW CURRENTLY MOVING THROUGH SOUTHERN AZ AND INTO NORTHWEST MEXICO WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE FIRE DISTRICT THIS AFTERNOON. COVERAGE WILL BE DECREASING TONIGHT AND THEN GENERALLY BE CONFINED TO AREAS NEAR THE BORDER AND THE MOUNTAINS ON SATURDAY. A GENERALLY DRY DAY IS EXPECTED ON SUNDAY BEFORE THE UPPER LOW LIFTS OUT AND BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO EASTERN ZONES LATE MONDAY INTO TUESDAY. MUCH HIGHER RELATIVE HUMIDIFIES WILL CONTINUE INTO EARLY NEXT WEEK. AS THE UPPER LOW MOVES OUT ONTO THE PLAINS...AN UPPER RIDGE WILL BUILD OVER THE ROCKIES. THIS WILL BRING A RETURN TO MUCH DRIER AIR AND HIGH TEMPERATURES LIKELY INTO THE 90S FOR THE LOWLANDS. SOME GUSTY WINDS ARE POSSIBLE AROUND MIDWEEK WHICH COULD BRING NEAR CRITICAL CONDITIONS TO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 58 75 55 80 60 / 40 30 20 10 10 SIERRA BLANCA 47 71 53 73 48 / 40 40 20 10 10 LAS CRUCES 50 76 54 77 55 / 40 30 20 10 10 ALAMOGORDO 50 76 52 79 54 / 40 30 10 10 10 CLOUDCROFT 36 51 35 59 36 / 50 40 30 10 10 TRUTH OR CONSEQUENCES 48 74 56 77 53 / 40 30 10 10 10 SILVER CITY 45 74 48 78 51 / 40 30 20 10 10 DEMING 53 76 55 79 54 / 40 30 20 10 10 LORDSBURG 52 76 54 79 55 / 30 30 10 10 10 WEST EL PASO METRO 56 74 57 78 59 / 40 30 20 10 10 DELL CITY 50 74 49 73 46 / 40 40 20 10 10 FORT HANCOCK 56 76 54 79 53 / 40 40 20 10 10 LOAM LINDA 44 67 43 72 47 / 40 40 20 10 10 FABENS 55 75 52 78 55 / 40 30 20 10 10 SANTA TERESA 51 75 53 78 54 / 40 30 20 10 10 WHITE SANDS HQ 54 73 57 76 59 / 40 30 20 10 10 JORNADA RANGE 45 74 48 78 51 / 40 30 10 10 10 HATCH 51 72 56 74 56 / 40 30 10 10 10 COLUMBUS 49 73 56 81 51 / 40 30 20 10 10 OROGRANDE 46 76 45 79 48 / 40 30 20 10 10 MAYHILL 42 60 44 64 43 / 50 40 30 10 10 MESCALERO 38 64 41 68 41 / 50 40 30 10 10 TIMBERON 39 64 43 65 34 / 50 40 30 10 10 WINSTON 40 68 44 73 41 / 40 30 30 10 10 HILLSBORO 47 70 50 74 48 / 40 30 10 10 10 SPACEPORT 46 75 53 77 53 / 40 30 10 10 10 LAKE ROBERTS 45 67 47 74 43 / 40 30 30 10 10 HURLEY 48 71 51 74 48 / 40 30 10 10 10 CLIFF 47 77 51 81 47 / 40 30 10 10 10 MULE CREEK 38 74 42 79 40 / 40 30 10 10 10 FAYWOOD 47 68 49 73 50 / 40 30 10 10 10 ANIMAS 51 76 49 80 53 / 30 30 20 10 10 HACHITA 54 76 54 81 51 / 40 30 20 10 10 ANTELOPE WELLS 49 75 51 83 52 / 30 30 20 10 10 CLOVERDALE 47 70 51 76 51 / 30 30 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/26 LUNDEEN/GRZYWACZ
Hazardous weather outlook, May 10, 7:12 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 712 AM MDT FRI MAY 10 2013 NMZ401>417-TXZ418>424-111315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 712 AM MDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT WE WILL SEE A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT AS AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A COLD FRONT AT THE SURFACE. BEST RAIN CHANCES WILL BE IN THE MOUNTAINS AND EAST OF THE RIO GRANDE. A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY OUTFLOW WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OUR RAIN CHANCES WILL CONTINUE ON SATURDAY. THEN WE WILL TAKE A BREAK FROM THE CHANCE FOR RAIN ON SUNDAY...BUT ON MONDAY AND TUESDAY THE RAIN CHANCES RETURN. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NEED TO CALL THIS OFFICE WITH REPORTS FROM THE STRONGEST STORMS ON FRIDAY AND SATURDAY. THEY MAY ALSO TWEET US STORM INFORMATION BE SURE AND INCLUDE OUR OFFICE HANDLE @NWSELPASO
In the hours before
Special weather statement, May 10, 2:45 PM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 245 PM MDT FRI MAY 10 2013 TXZ420>422-102130- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS TX- 245 PM MDT FRI MAY 10 2013 ...STRONG THUNDERSTORMS THREATENING CENTRAL HUDSPETH COUNTY THROUGH 330 PM MDT... AT 232 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF SIERRA BLANCA...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SIERRA BLANCA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GNL
Local storm report, May 10, 4:37 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
437 PM MDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND GST EL PASO 31.78N 106.48W
05/10/2013 E50 MPH EL PASO TX NWS EMPLOYEE
OUTFLOW BOUNDARY WITH AT LEAST 50 MPH
WINDS...INTERSECTION OF WEST SIDE DR AND ARTCRAFT.
&&
EVENT NUMBER EPZ1300444
JMPSpecial weather statement, May 10, 5:14 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 514 PM MDT FRI MAY 10 2013 TXZ419-420-423-110100- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...FABENS... TORNILLO...FORT HANCOCK 514 PM MDT FRI MAY 10 2013 ...STRONG STORMS OVER EAST EL PASO COUNTY... AT 500 PM MDT...A CLUSTER OF STORMS WERE DEVELOPING OVER EASTERN EL PASO COUNTY FORM HUECO TANKS...TO MONTANA VISTA...TO HORIZON CITY...TO SOCORRO. THESE STORMS WERE PRODUCING OUTFLOW GUSTS TO 50 MPH WITH SIGNIFICANT TURBULENCE KICKING UP ABUNDANT DUST. THERE HAVE BEEN REPORTS OF FUNNEL CLOUDS OVER THE LOWER VALLEY NEAR SOCORRO AND MORE REPORTS NEAR HORIZON CITY. RADAR DID NOT SUPPORT THE PRESENCE OF TORNADOES BUT THESE CONDITIONS CAN STILL CAUSE DAMAGE AND SHOULD BE CONSIDERED DANGEROUS. IF STORM MOVE TOWARD YOUR LOCATION...SEEK IMMEDIATE COVER BY GOING INDOORS. BIRD
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.